Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 19, 2012, 7:26 PM CDT for Grenada County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 19, 2012, 7:55 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2260 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WWUS84 KJAN 200026
SPSJAN
MSZ026-028-200055-
MONTGOMERY MS-GRENADA MS-
726 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUL 19 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF MISTERTON AT 727 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 8950 3363 8951 3354 8972 3374 8983
3384 8951
TIME...MOT...LOC 0027Z 066DEG 13KT 3373 8953
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:56 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 19, 5:56 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT THU JUL 19 2012 .UPDATE...HAVE INCREASED RAIN CHANCES OVER SWRN ZONES AND OVER THE NERN CORNER OF THE FORECAST AREA FOR THIS EVENING. ..THESE AREAS BEING THE SITES WHERE BETTER CONVECTION IS EITHER CURRENTLY OCCURRING OR WHERE CONVECTION WILL PROPAGATE OVER THE NEXT COUPLE OF HOURS. NO OTHER UPDATES WERE MADE. && .SHORT TERM...WEAKNESS IN THE H500 UPPER RIDGE TO THE NORTHWEST IS AIDING IN A MID LEVEL SHORTWAVE MOVING THROUGH THE REGION AND WILL AID IN SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. POPS WERE INCREASED ACROSS THE PERIOD DUE TO A VERY SATURATED AIRMASS WITH PWATS NEAR 2 INCHES AS APPROACHING BOUNDARY AND SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. TEMPERATURES WERE DECREASED SLIGHTLY TOMORROW AND SATURDAY DUE TO THE LARGE COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE REGION. DRIER AIR WILL BEGIN TO FILTER INTO THE NORTH ON SATURDAY EVENING INTO SUNDAY AS THE BOUNDARY CONTINUES TO DRIFT INTO THE REGION. WILL CONTINUE TO HAVE CHANCES FOR VERY HEAVY RAIN OVER THE NEXT FEW DAYS. DID NOT MAKE ANY CHANGES PAST SATURDAY NIGHT SO INCLUDED PREVIOUS LONG TERM DISCUSSION. /DC/ .LONG TERM...OVERALL...LONG TERM SHOULD BE QUIETER WEATHER WISE WITH A WARMER/DRIER PATTERN DEVELOPING. BY SUN...A LEFT OVER UPPER SHEAR AXIS LOOKS TO BE IN PLACE OVER THE AREA IN THE WAKE OF THE PREV DAYS DISTURBANCE. THIS SHOULD SET THE STAGE FOR MORE DIURNAL STORM ACTIVITY AND WILL FOLLOW THE 20-40% POPS OFFERED BY GUID. TEMPS OVER THE WEEKEND WILL BE AROUND NORMAL WHICH IS THE LOWER 90S. FOR EARLY WEEK AND ESPECIALLY INTO THE MID/LATTER PORTION OF THE WEEK...LOOK FOR THE STOUT MID/UPPER HIGH TO BREAK DOWN SOME AND SHIFT POSITION. WHILE IT DOESN'T APPEAR TO BUILD STRONGLY DURING THE WEEK...THE HIGH WILL CENTER ITSELF MORE OVER OUR REGION AND THUS PROVIDE MORE SUBSIDENCE. THIS IS NOTED BY WARMING ALOFT IN THE MODELS AND SHOULD REALLY HAMPER CONVECTION. WHILE THERE WILL STILL REMAIN HIGH LOW LEVEL MOISTURE IN PLACE...ENOUGH INGREDIENTS WILL BE THERE TO SUPPORT SLIGHT CHANCES OF PRECIP AND WILL KEEP SOME LOW END WORDING TO COVER ANY ISO TYPE ACTIVITY THAT MAY DEVELOP. AS FOR TEMPS...LESS CLOUDS/PRECIP WILL ALLOW FOR WARMER READINGS OVERALL. AT THIS TIME...NO DATA IS SUPPORTING ANY REALLY HOT CONDITIONS...BUT THE AREA SHOULD EASILY WARM INTO THE MIDDLE 90S. IF THE HIGH CAN BUILD OR THE LOW LEVEL FLOW HAVE MORE OF A WESTERLY COMPONENT...THEN WE MAY GET WARMER...WE STILL HAVE MANY DAYS TO WATCH THIS. /CME/ && .AVIATION...THUNDERSTORM ACTIVITY WILL PRODUCE OCNL MVFR/IFR CONDITIONS. SHWRS/TSTMS WILL DECREASE IN COVERAGE DURING THE EVENING BUT A CHANCE OF SHWRS/TSTMS WILL CONTINUE OVERNIGHT...MAINTAINING THE POSSIBILITY OF LOCAL MVFR/IFR CONDITIONS. SOME STORMS COULD AGAIN BE RATHER VIGOROUS...WITH THE ASSOCIATED POTENTIAL FOR LOTS OF LIGHTNING... GUSTY WINDS AND NEARBY TURBULENCE. /15/03 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/DC/CME/15
Hazardous weather outlook, Jul 19, 2:27 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT THU JUL 19 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 227 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GUSTS FROM 40 TO 60 MPH WILL BE POSSIBLE IN THESE STORMS. THE SLOW SOUTHWARD MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE RAINFALL RATES OF 2 INCHES PER HOUR AND LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AS A WEAK COLD FRONT MOVES SOUTH INTO THE AREA. THE MAIN RISK WILL BE WIND GUSTS FROM 40 TO 50 MPH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Local storm report, Jul 19, 6:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S BELZONI 33.16N 90.49W
07/19/2012 HUMPHREYS MS LAW ENFORCEMENT
18 WHEELER BLOWN OVER
&&
BURSESpecial weather statement, Jul 19, 6:52 PM CDT, 34 minutes before
LAZ023-025-200020-
TENSAS LA-FRANKLIN LA-
652 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU JUL 19 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHWEST OF NEWLIGHT AT 652 PM CDT...MOVING SOUTH AT
10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL FRANKLIN AND NORTH CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3228 9158 3226 9153 3225 9152 3226 9154
3225 9155 3224 9154 3224 9151 3221 9155
3220 9154 3220 9132 3203 9140 3210 9163
TIME...MOT...LOC 2352Z 010DEG 8KT 3217 9149
JCLocal storm report, Jul 19, 7:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST YOKENA 32.17N 90.94W
07/19/2012 E50 MPH WARREN MS LAW ENFORCEMENT
TREE DOWN IN THE SOUTHERN PART OF THE COUNTY
&&
BKLocal storm report, Jul 19, 7:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD NEWTON 32.32N 89.16W
07/19/2012 NEWTON MS PUBLIC
FLOODING WAS REPORTED ON MS HIGHWAY 15
&&
DLSpecial weather statement, Jul 19, 7:20 PM CDT, 6 minutes before
LAZ024-026-MSZ060-200050-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
720 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT THU JUL 19 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHWEST OF LEE BAYOU TO 3 MILES WEST
OF SIBLEY AT 720 PM CDT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN ADAMS COUNTY...AND CATAHOULA AND CONCORDIA PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3195 9160 3186 9157 3180 9158 3175 9154
3175 9152 3134 9134 3131 9146 3125 9148
3122 9153 3123 9156 3119 9158 3111 9170
3114 9173 3118 9169 3120 9170 3120 9174
3129 9193 3150 9202 3174 9202
TIME...MOT...LOC 0020Z 052DEG 12KT 3181 9165 3137 9146
BKSpecial weather statement, Jul 19, 7:26 PM CDT, 0 minutes before
MSZ026-028-200055-
MONTGOMERY MS-GRENADA MS-
726 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUL 19 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF MISTERTON AT 727 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 8950 3363 8951 3354 8972 3374 8983
3384 8951
TIME...MOT...LOC 0027Z 066DEG 13KT 3373 8953
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:28 PM CDT | Special Weather Statement | JAN | Marion | 27 min |
| Jul 20, 2:38 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jul 20, 3:04 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 20, 3:07 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Marion | 113 min |
| Jul 20, 3:34 PM CDT | Special Weather Statement | JAN | Adams | 31 min |
| Jul 20, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 40 min |
| Jul 20, 5:41 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Jul 20, 5:46 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Jul 20, 6:29 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 20, 6:35 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 19, 7:20 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 30 min |
| Jul 19, 7:58 PM CDT | Special Weather Statement | JAN | Catahoula | 47 min |
| Jul 20, 4:21 PM CDT | Special Weather Statement | JAN | Catahoula | 29 min |
| Jul 20, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 43 min |
| Jul 20, 5:24 PM CDT | Flash Flood Warning | JAN | Catahoula | 50 min |
| Jul 20, 6:45 PM CDT | Special Weather Statement | JAN | Concordia | 30 min |
| Jul 20, 6:46 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.